MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012447-15
Medical Device Problem Codes Difficult to Remove (1528); Material Split, Cut or Torn (4008); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, 70% stenosed lesion in the circumflex (cx) artery.During preparation of a 2.50x15mm trek balloon dilatation catheter (bdc), difficulty was experienced when removing the stylet and protective sheath, however, the device was advanced to the lesion.The balloon was inflated up to two times, at 18 atmospheres (atm), however the balloon completely failed to deflate even after detaching the inflation device and pulling negative.The inflated balloon was pulled into a 7f sheath and remove from the anatomy.No replacement device was used.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported difficulty removing the mandrel/stylet and protective sheath could not be replicated in a testing environment because the components were not returned for analysis.The reported difficulty removing the device from the anatomy could not be replicated in a testing environment as it was based on operational circumstances.The reported tip tear was confirmed; however, the reported failure to deflate could not be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulty removing the mandrel/stylet, protective sheath, or failure to deflate; however, the reported difficulty removing the device from the anatomy, tore tip and unexpected medical intervention appear to be related to circumstances of the procedure.Possible factors that can contribute to difficulty removing the mandrel/stylet may include, but not limited to, damage during protective sheath removal, removal technique or mishandling.Possible factors that may contribute to difficulty removing the protective sheath may include, but not limited to, manufacturing, normal variation within the manufacturing process or protective sheath removal technique.Additionally, possible factors that may contribute to failure to deflate the balloon include, but are not limited to, deflation technique, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.A conclusive cause for the reported difficulty removing the device from the mandrel/stylet, protective sheath or failure to deflate could not be determined.Furthermore, it was reported that difficulty was experience during attempts to remove the balloon, likely due to the balloon being removed inflated, as difficulty was encountered, and subsequently the distal tip of the balloon dilatation catheter (bdc) tore.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: negative was held for at least 20 seconds with recurrent pulls negative.The inflated balloon was pulled into a 7f sheath with resistance, at which point the distal tip of the device was torn, and the marker bands were noticed in the guide tip, however the device was remove from the anatomy without issue.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17219402
Report Number2024168-2023-06902
Device Sequence Number17700386
Product Code LOX
UDI-Device Identifier08717648151767
UDI-Public08717648151767
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1012447-15
Device Catalogue Number1012447-15
Device Lot Number21109G3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown